Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 5, NWS Sioux Falls, SD

March 6, 2018Plymouth County, Sioux County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Mar 6, 2018, 4:07 PM CST for Plymouth County, Sioux County, Iowa; Union County, South Dakota. It took effect at Mar 6, 2018, 9:45 PM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Mar 6, 2018, 4:07 PM CST (22:07 UTC)
In effect from
Mar 6, 2018, 9:45 PM CST
Expired
Mar 9, 2018, 5:26 AM CST
In force
56 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Plymouth County, IA, Sioux County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River above Hawarden (HWDI4).

Action stage
18.5 ft
Minor stage
20.5 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06483950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

596 
WGUS43 KFSD 062207
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
407 PM CST Tue Mar 6 2018

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...South Dakota...

  Big Sioux River above Hawarden
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-072159-
/O.NEW.KFSD.FL.W.0005.180307T0345Z-180307T2159Z/
/HWDI4.1.ER.180307T0345Z.180307T0600Z.180307T1559Z.UU/
407 PM CST Tue Mar 6 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River above Hawarden.
* from this evening to Wednesday afternoon.
* At 03PM Tuesday the stage was 18.6 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise to near 19.1 feet by Wednesday
  morning and fall below flood stage by Wednesday afternoon.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

&& 
Location Flood  Latest Observed  Maximum Forecast 
         Stage  Stage  Time      Stage  Time      

BIG SIOUX RIVER
HWDI4    19.0   18.59 Tue 3 PM   19.1  Wed 12 AM  

MG
4 follow-up statements
633 
WGUS83 KFSD 071225
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
625 AM CST Wed Mar 7 2018

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-081625-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T0313Z/
/HWDI4.1.ER.180307T0026Z.180307T1800Z.180308T2113Z.UU/
625 AM CST Wed Mar 7 2018

...Flood Warning extended until Thursday March 08... 
The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Thursday evening.
* At 05AM Wednesday the stage was 20.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Tuesday March
  06.
* Forecast...The river will rise to 20.4 feet by Wednesday March 07.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC041-081625-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-180310T1800Z/
/SPWI4.1.ER.180305T1945Z.180307T1800Z.180309T1800Z.NO/
625 AM CST Wed Mar 7 2018

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Saturday afternoon.
* At 05AM Wednesday the stage was 11.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday March 
  05.
* Forecast...The river is near crest now.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  
         Stage  Stage  Time      Stage  Time       

BIG SIOUX RIVER
HWDI4    19.0   20.18 Wed 5 AM    20.4  Wed 12 PM  

LITTLE SIOUX RIVER
SPWI4    10.0   11.57 Wed 5 AM    11.6  Wed 12 PM  

MG
447 
WGUS83 KFSD 081041
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
441 AM CST Thu Mar 8 2018

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-091200-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T1200Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0600Z.UU/
441 AM CST Thu Mar 8 2018

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Friday morning.
* At 03AM Thursday the stage was 20.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday March 09.
* At stages near 19.0 feet...Agricultural flooding begins on the 
South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC041-091441-
/O.CON.KFSD.FL.W.0003.000000T0000Z-180310T1800Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180309T1800Z.NO/
441 AM CST Thu Mar 8 2018

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Saturday afternoon.
* At 03AM Thursday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will slowly fall, dropping below flood stage Friday March 09.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

BIG SIOUX RIVER
HWDI4    19.0   20.63 Thu 3 AM    20.5  Thu 6 AM    20.7  Thu Mar 08

LITTLE SIOUX RIVER
SPWI4    10.0   11.07 Thu 3 AM    11.6  Thu 6 AM    11.8  Wed Mar 07
557 
WGUS83 KFSD 081448
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
848 AM CST Thu Mar 8 2018

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-091424-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T1424Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0824Z.UU/
848 AM CST Thu Mar 8 2018

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Friday morning.
* At 08AM Thursday the stage was 20.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday March 09.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC041-091849-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-180309T2230Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180308T2230Z.NO/
848 AM CST Thu Mar 8 2018

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Friday afternoon.
* At 08AM Thursday the stage was 10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday March 08.
* At stages near 10.0 feet...The right bank overflows, and minor 
  flooding of the Spencer city park and some rural agricultural areas 
  begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
Location Flood  Latest Observed  Recent Observed
         Stage  Stage  Time      Crest Time

BIG SIOUX RIVER
HWDI4    19.0   20.50 Thu 9 AM   20.7  Thu Mar 08

LITTLE SIOUX RIVER
SPWI4    10.0   10.30 Thu 8 AM   11.8  Wed Mar 07

MG
157 
WGUS83 KFSD 091126
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
526 AM CST Fri Mar 9 2018

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-091156-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-180309T1424Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0915Z.UU/
526 AM CST Fri Mar 9 2018

The Flood Warning is cancelled for
  The Big Sioux River above Hawarden.
* At 04AM Friday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river fell below flood stage at Friday March 
  09.
* Forecast...The river will continue to fall to 15.6 feet by 6 AM 
  Saturday.
* At stages near 19.0 feet...Agricultural flooding begins on the 
South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-091156-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-180310T1213Z/
/AKRI4.1.ER.180308T1345Z.180309T0000Z.180309T0530Z.NO/
526 AM CST Fri Mar 9 2018

The Flood Warning is cancelled for
  The Big Sioux River At Akron.
* At 05AM Friday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Recent activity...The river rose above flood stage on Thursday 
  March 08.
* Recent activity...The river fell below flood stage at Thursday 
  March 08.
* Forecast...The river will continue to fall to 11.8 feet by 6 AM 
  Saturday.
* At stages near 16.0 feet...Several farm levees are overtopped with 
significant flooding of agricultural lands. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-091156-
/O.CAN.KFSD.FL.W.0003.000000T0000Z-180309T2230Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180309T0300Z.NO/
526 AM CST Fri Mar 9 2018

The Flood Warning is cancelled for
  The Little Sioux River At Spencer.
* At 04AM Friday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Thursday 
  March 08.
* Recent activity...The river fell below flood stage at Thursday 
  March 08.
* Forecast...The river will continue to fall to 8.7 feet by 6 AM 
  Saturday.
* At stages near 9.5 feet...The lower left bank overflows and very 
minor flooding of low lands begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

BIG SIOUX RIVER
HWDI4    19.0   18.89 Fri 4 AM    18.1  Fri 6 AM    20.7  Thu Mar 08
AKRI4    16.0   15.85 Fri 5 AM    15.7  Fri 6 AM    16.1  Thu Mar 08

LITTLE SIOUX RIVER
SPWI4    10.0   9.65 Fri 4 AM    9.4  Fri 6 AM    11.8  Wed Mar 07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 6, 2:55 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 6, 2:55 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
255 PM CST Tue Mar 6 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 255 PM CST Tue Mar 6 2018

Massive upper level low dropping south with snow and blowing snow
coming to an end. This is allowing for a little melting this
afternoon, especially north of Interstate 90 where clouds have
cleared. This clearing will work south through late afternoon and
evening as the drying wraps south. This should bring a period of
clear to partly cloudy skies along and east of the James River this
evening into the overnight hours with increasing clouds after this.
This will allow temperatures to fall a little, but with winds remain
somewhat strong through the night temperatures will not fully
radiate. Lows should mainly be in the teens.

A relatively weak upper level wave in Montana will move southeast
overnight into Wednesday. This will bring an increase in clouds as
well as a small threat for light snow. Will maintain the low chances
across the area as accumulations are not very likely. Highs will be
in the 20s to around 30.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 255 PM CST Tue Mar 6 2018

Mostly clear skies will develop on Wednesday night as cold high
pressure settle south. With fresh snow cover, decreasing winds and
mostly clear skies fairly good radiational cooling is expected.
Lowered lows with the mid James Valley dropping to around zero and
single digits expected in most other locations. The exception
will be parts of northwest IA and southwest MN where a little wind
and cloud cover could keep lows from 10 to 15 above.

Temperatures should warm nicely on Thursday under a partly cloudy
sky and light winds. There will be a bit of a limit to the warming
however with the cold start, fresh snow cover and cool high pressure
still influencing the area. Highs again in the mid 20s to lower 30s.

The colder air will linger into Friday before finally shifting east
on Saturday. Temperatures will not be a lot warmer over the weekend,
but should begin a gradual recovery into early next week as an upper
level ridge builds into the area. There is a good chance to be
pretty mild next Tuesday through Thursday if we can melt off enough
snow the next 5 or 6 days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1100 AM CST Tue Mar 6 2018

Widespread MVR conditions with occasional IFR in blowing and
falling snow. Most of the IFR activity will be done by late
afternoon. Some clearing is likely tonight but additional cumulus
development is likely on Wednesday so more MVFR conditions through
the end of the period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...Winter Weather Advisory until 3 PM CST this afternoon for IAZ002-
     003-013-014-021-022-032.

NE...None.
&&

SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Mar 6, 4:30 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
430 AM CST Tue Mar 6 2018

IAZ012-020-NEZ013-SDZ050-052-057>061-063>071-071030-
Sioux-Plymouth-Dixon-Gregory-Jerauld-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
430 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
northeast Nebraska, central South Dakota, south central South
Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

A blizzard warning is in effect through midday. Northwest winds
gusting to 45 mph, along with an additional 1 to 4 inches of
snowfall are expected. White out conditions will occur, especially
outside of city limits. Travel will be extremely difficult if not
impossible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed however snowfall reports
will be appreciated.

IAZ001>003-013-014-021-022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-053>056-062-071030-
Lyon IA-Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-
Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Sanborn-Miner-
Lake-Moody-Minnehaha-
430 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, east
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Snow and blowing snow will continue this morning, gradually ending
from north to south this afternoon. Additional snowfall of up to 2
inches is expected, along with gusty winds. Areas of blowing snow
and reduced visibility will cause hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed however snowfall reports
will be appreciated.

In the hours before

Local storm report, Mar 6, 10:10 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 AM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SPENCER                 43.15N 95.15W
03/06/2018  E2.4 INCH        CLAY               IA   CO-OP OBSERVER

&&
Local storm report, Mar 6, 10:50 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 AM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     BLIZZARD         1 SSW VERMILLION        42.77N 96.93W
03/05/2018                   CLAY               SD   MESONET

            FROM KVMR SUPERAWOS. THE DURATION OF
            BLIZZARD CONDITIONS WAS 3 HOURS. THIS IS THE
            MINIMUM NECESSARY TO CONSTITUTE A BLIZZARD.

1055 PM     BLIZZARD         1 NNE PLATTE            43.40N 98.83W
03/05/2018                   CHARLES MIX        SD   MESONET

            FROM K1D3 SUPERAWOS. THE DURATION OF
            BLIZZARD CONDITIONS WAS 4 HOURS. THIS
            INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
            A BLIZZARD.

1155 PM     BLIZZARD         1 ESE GREGORY           43.22N 99.40W
03/05/2018                   GREGORY            SD   MESONET

            FROM K9D1 SUPERAWOS. THE DURATION OF
            BLIZZARD CONDITIONS WAS 4 HOURS. THIS
            INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
            A BLIZZARD.

0555 AM     BLIZZARD         1 SSE WAGNER            43.06N 98.30W
03/06/2018                   CHARLES MIX        SD   MESONET

            FROM KAGZ SUPERAWOS. THE DURATION OF
            BLIZZARD CONDITIONS WAS 8 HOURS AND 40
            MINUTES. THIS INCLUDES THE 3 HOURS NECESSARY
            TO CONSTITUTE A BLIZZARD.

1155 PM     BLIZZARD         PARKSTON                43.39N 97.99W
03/05/2018                   HUTCHINSON         SD   MESONET

            WIND FROM SDSU MESONET AND VISIBILITY FROM
            K8V3 SUPERAWOS. THE DURATION OF BLIZZARD
            CONDITIONS WAS 11 HOURS AND 35 MINUTES. THIS
            INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
            A BLIZZARD.

0905 PM     BLIZZARD         2 N MITCHELL            43.77N 98.03W
03/05/2018                   DAVISON            SD   ASOS

            FROM KMHE ASOS. THE DURATION OF BLIZZARD
            CONDITIONS WAS 4 HOURS AND 5 MINUTES. THIS
            INCLUDES THE MINIMUM 3 HOURS NECESSARY TO
            CONSTITUTE A BLIZZARD.

0230 AM     BLIZZARD         2 NNE YANKTON           42.92N 97.38W
03/06/2018                   YANKTON            SD   AWOS

            FROM KYKN AWOS. THE DURATION OF BLIZZARD
            CONDITIONS WAS 3 HOURS. THIS IS THE MINIMUM
            NECESSARY TO CONSTITUTE A BLIZZARD.

0735 PM     BLIZZARD         1 NE CANTON             43.31N 96.57W
03/05/2018                   LINCOLN            SD   MESONET

            FROM K7G9 SUPERAWOS. THE DURATION OF
            BLIZZARD CONDITIONS WAS 3 HOURS. THIS IS THE
            MINIMUM NECESSARY TO CONSTITUTE A BLIZZARD.

&&

AF
Local storm report, Mar 6, 12:17 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY SNOW       NORTH SIOUX CITY        42.54N 96.50W
03/06/2018  M6.5 INCH        UNION              SD   BROADCAST MEDIA

&&
Local storm report, Mar 6, 12:21 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             VOLGA                   44.32N 96.92W
03/06/2018  E5.5 INCH        BROOKINGS          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&
Local storm report, Mar 6, 12:25 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1225 PM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       2 SE WESSINGTON         44.43N 98.67W
03/06/2018  M7.0 INCH        BEADLE             SD   CO-OP OBSERVER

&&
Local storm report, Mar 6, 1:55 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CST TUE MAR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             2 W SERGEANT BLUFF      42.40N 96.39W
03/06/2018  M3.7 INCH        WOODBURY           IA   OFFICIAL NWS OBS

            SIOUX GATEWAY AIRPORT.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:45 PM CSTRiver Flood WarningFSDLyon36 hr

Nearby

River Flood Warnings in Iowa, 2018River Flood Warnings in South Dakota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.